|Pain In The Stomach
Nov 3, 2004
I have had this persistent throbbing pain in the morning immediately after my shower. The pain is normally in the stomach area, around the navel and has been there for about 8 months now. I have been on efavirenz, 3TC and Zerit since 2001 until about 5 months ago when I dropped Zerit for abacavir, but the pain won't go despite taking anti-biotics. Recently my tummy was getting swollen but it has now stopped misbehaving. I have not had a running or loose bowel movement. Could you please give me feedback as my doc. seems to be at a loss.
Response from Dr. Conway
This is a fairly common omplaint and could be caused by something in your stomach, your liver, your gall bladder, your pancreas, or something else...It doesn't sound like I'm being too helpful, but there are simple blood tests that cna look at most of these things and help figure it out pretty quickly. Another simple test that I use is an abdominal ultrasound, to see if there are any gallstones, inflammation of the pancreas or anything else. One thing you can help your doctor with is to get clear in your mind what brings the pain on, and what kind of things you do to make it go away (ex: Do you drink water, milk, eat, take antacids, etc...). Those things can be important clues as to what might be going on.
I would encourage you to go back to your doctor and work with her (or him) to get to the bottom of this.
Finally a diagnosis, but now what?
Asymmetrical Leg & Arm Pain/Weakness
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.